Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

April 19, 20136 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 19, 2013, 6:20 PM EDT for 6 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2013, 6:20 PM EDT (22:20 UTC)
Expired
Apr 19, 2013, 9:15 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 126 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS81 KPHI 192220
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT FRI APR 19 2013

PAZ054-055-060>062-101-102-200115-
BERKS PA-CARBON PA-EASTERN CHESTER PA-LEHIGH PA-MONROE PA-
NORTHAMPTON PA-WESTERN CHESTER PA-
620 PM EDT FRI APR 19 2013

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...CHESTER...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOOMSBURG 
SOUTH THROUGH HARRISBURG. THIS LINE OF SHOWERS AND THUNDERSTORMS WAS 
MOVING EAST AT AROUND 30 MPH AND WILL BEGIN AFFECTING EASTERN 
PENNSYLVANIA AROUND 700 PM.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE 
THROUGH. BRIEF HEAVY DOWNPOURS WILL FALL FROM THESE STORMS...AND 
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE 
AREAS. CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 4058 7603 4074 7577 4092 7600 4100 7575
      4110 7576 4123 7554 4126 7513 4116 7515
      4109 7497 4098 7514 4085 7506 4075 7520
      4064 7520 4025 7570 4008 7543 3996 7548
      3974 7576 3974 7611 4014 7589 4050 7644

$$

JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 19, 4:18 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 19, 4:18 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND CROSS OUR REGION
DURING THE EVENING AND OVERNIGHT HOURS. LATE SATURDAY AND THROUGH
SUNDAY, AN AREA OF HIGH PRESSURE WILL BUILD TO OUR NORTH. THIS HIGH
PRESSURE WILL SHIFT EASTWARD TO THE CANADIAN MARITIMES MONDAY AS A
WEAK DISTURBANCE TAKES SHAPE ALONG THE SOUTHEAST SEABOARD. THIS
SYSTEM WILL REMAIN OFFSHORE AS IT PASSES BY TO OUR EAST TUESDAY. FOR
MIDWEEK, A COLD FRONT IS FORECAST TO TRACK THROUGH THE REGION FROM
WEDNESDAY INTO THURSDAY, FOLLOWED BY HIGH PRESSURE BUILDING OVER THE
MID ATLANTIC ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TWO WATCHES POSTED AS RGEM IS THE BEST ON EARLY AFTN TEMPS.

COMBO 12Z SPC WRF AND LATEST AVBL COSPA USED FOR THE FCST AND
PRIMARY BAND OF SHOWERS PRECEDED BY A SQLINE OR SHORT LINES OF
NEAR SVR IN THE TIME FRAME 22Z-03Z...FASTER THAN THE 12Z/19 SPC
WRF.

STRONGEST GUSTS 27-34 KT HAVE OCCURRED OR ARE OCCURRING NOW IN
GRADIENT SLY FLOW.

SVR IS FCST BASED ON TIME OF DAY WITH MAX HEATING...WEAK ML CAPE
OF LESS THAN 500J BUT WITH VERY STRONG 0-6KM SHEAR OF OVER 50 KT
AND TT AROUND 50.

AM EXPECTING 0.5 TO 1.5 INCHES IN 3 HOURS TONIGHT WITH A LEAD
SQUALL LINE THEN POST SQLINE RAINS WITH ISOLATED EMBEDDED THUNDER.

CLEARING FM W TO E OVERNIGHT...MAYBE SPOT PATCHY FOG IN THE
COUNTRYSIDE BUT ENOUGH WIND SHOULD PREVENT THIS. MIGHT HAVE A
BETTER CHC FOR FOG THIS EVENING IN THE SLY FLOW ALONG THE COASTS.

TEMPS/WINDS AND POPS ARE BASICALLY BLENDED 12Z/19 NCEP GUIDANCE
WITH SREF BLENDED INTO THE POPS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...MOSTLY SUNNY START...VARIABLE CLOUDS EARLY AFTERNOON
THEN MOSTLY SUNNY LATE DA. GUSTY WNW WIND 20 TO 28 KT DURING THE
DAY.

12Z/19 BLENDED NAM/GFS MOS GUIDANCE FOR THE FCST...SIMILAR TO
PRIOR FCST FROM EARLY THIS MORNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD WILL START WITH RELATIVELY QUIET CONDITIONS AS
AN AREA OF HIGH PRESSURE OVER THE MIDWEST STATES SPREADS NORTHEAST
TOWARD THE GREAT LAKES AND OHIO VALLEY FROM SATURDAY NIGHT INTO
EARLY SUNDAY. THIS HIGH PRESSURE WILL THEN CONTINUE TO BUILD OVER
THE NORTHEAST STATES DURING SUNDAY AND WILL PROVIDE FOR QUIET AND
DRY WEATHER ACROSS OUR REGION. OF NOTE DURING THIS TIMEFRAME, MAINLY
CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW FOR GOOD RADIATING
CONDITIONS SATURDAY NIGHT AND INTO THE EARLY MORNING SUNDAY. A BLEND
OF MET/MAV GUIDANCE WAS USED FOR MINIMUM TEMPERATURES SATURDAY
NIGHT, WITH OUR FAR NORTHERN ZONES DROPPING INTO THE UPPER 20S AND
LOWER TO MIDDLE 30S EXPECTED ELSEWHERE. WITH THE GROWING SEASON
HAVING STARTED FROM SOUTHEASTERN PA AND CENTRAL NJ DOWN THROUGH OUR
DELMARVA ZONES, FROST AND FREEZE CONDITIONS WILL BE A CONCERN, AND
WE WILL CONTINUE TO MENTION THIS IN OUR HWO PRODUCT.

FROM LATE SUNDAY THROUGH MONDAY, THE AREA OF HIGH PRESSURE IS
FORECAST TO SHIFT EASTWARD FROM THE NORTHEAST STATES TO THE CANADIAN
MARITIMES. IN ADDITION, THERE IS SOMEWHAT BETTER MODEL AGREEMENT
REGARDING A WEAK TROUGH THAT IS PROGGED TO DEVELOP OFF THE COAST OF
THE SOUTHEAST STATES DURING THIS TIMEFRAME. BOTH THE GFS AND ECMWF
SHOW THIS FEATURE SLOWLY ADVANCING NORTHEASTWARD ALONG THE EASTERN
SEABOARD THROUGH MONDAY AND REMAINING OFFSHORE AS IT PASSES BY OUR
REGION TUESDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARDS TO
PRECIP POTENTIAL AS THIS SYSTEM PASSES BY TO OUR EAST MONDAY NIGHT
THROUGH TUESDAY. BOTH MODELS SUGGEST THAT THERE WILL BE ENOUGH WRAP
AROUND MOISTURE TO YIELD SCATTERED SHOWERS FOR THE REGION, WITH THE
BEST CHANCES BEING FOR OUR EASTERN ZONES NEAR THE COAST.

THE NEXT SYSTEM OF CONCERN WILL BE AN AREA OF LOW PRESSURE ADVANCING
FROM AROUND THE GREAT LAKES INTO SOUTHEASTERN CANADA DURING
WEDNESDAY, WITH ITS ASSOCIATED COLD FRONT APPROACHING OUR REGION
FROM THE WEST. THERE CONTINUES TO BE TIMING DIFFERENCES BETWEEN THE
GFS, ECMWF, AND OTHERS REGARDING THE PASSAGE OF THIS COLD FRONT
THROUGH THE MID ATLANTIC REGION. THE GFS IS ON THE EARLY SIDE,
BRINGING THE FRONT THROUGH WEDNESDAY TO WEDNESDAY NIGHT, WITH THE
SLOWER ECMWF TAKING THE FRONT THROUGH THURSDAY MORNING. WITH THIS
UNCERTAINTY REMAINING BETWEEN THE MODELS, WE HAVE MAINTAINED
CONTINUITY FOR THE MOST PART AT THIS EXTENDED TIME RANGE, WITH
HIGHEST PRECIP POTENTIAL CENTERED AROUND WEDNESDAY NIGHT AND CHANCE
POPS IN PLACE DURING THE DAYTIME WEDNESDAY AND THURSDAY. THEREAFTER
FOR THE END OF THE WORK WEEK, THERE IS SOME MODEL AGREEMENT WITH AN
AREA OF HIGH PRESSURE PROGGED TO SPREAD OVER THE MID ATLANTIC STATES
BY FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REMAINDER OF THIS AFTERNOON AND EVENING...VFR OR MVFR CIGS EXCEPTING
ISOLATED IFR CIGS POSSIBLE ALONG THE COAST. SOUTHERLY WIND GUSTS
INCREASING TO 25-34 KT MID AFTN AS LAND TEMPS WARM AND OCEAN LAND
THERMAL GRADIENT TIGHTENS THEN DIMINISH THIS EVENING.

LLWS: WHILE IT MAY NOT MEET CRITERIA...A 3 HR WINDOW LLWS NEAR 00Z
THIS EVENING MOST TAF SITES EXCEPT NOT KRDG. KABE 20050 KT AT 2000
FT RANGING TO 20065KT AT 2000FT AT KACY. 12Z NAM SUPPORT.

CONVECTION...PRIMARY SQLINE WINDOW AS PER TAFS IN THE 22Z-03Z TIME
FRAME WITH 2 TO 5 HOURS OF POST SQLINE SHOWERS AND ISOLATED EMBEDDED
THUNDER.

VERY LATE TONIGHT...AFTER 08Z PROBABLY VFR WITH WNW WIND GUSTS UNDER
20 KT.

SATURDAY...MOSTLY VFR WITH ANY CIGS PRIMARILY MIDDAY/EARLY AFTN AOA
5000 FT. GUSTY WEST WINDS 20-28 KNOTS.

OUTLOOK...
SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR CONDITIONS EXPECTED.

MONDAY THROUGH MONDAY NIGHT...VFR CONDITIONS TO START, THEN POSSIBLE
MVFR CONDITIONS IN SCATTERED SHOWERS. EASTERLY WINDS WITH GUSTS TO
AROUND 20 KNOTS.

TUESDAY...POSSIBLE MVFR CONDITIONS IN SCATTERED SHOWERS TO START,
WITH EXPECTED VFR LATER IN THE DAY.

WEDNESDAY...VFR EARLY, BECOMING MVFR WITH SHOWERS. TIMING OF A COLD
FRONT PASSAGE UNCERTAIN AT THIS TIME.

&&

.MARINE...
GLW CONTINUES AS ISSUED AT 1052 AM: IN THE FACE OF STRONG BL WINDS
AND A PROBABLE EVENING SQLINE OF SORTS THOUGHT IT BEST TO PREPARE
MARINERS FOR GALE GUSTS LATE THIS AFTN OR EVENING. IT MAY VERIFY
JUST SHORT OF OUR 2 HOUR CRITERIA FOR VERIFICATION BUT ATTM...COULDNT
SEE ISSUING AFTER THE FACT SMW'S FOR NON-SHOWER RELATED GUSTS OF
34 KT. SO DISCOMFORT ASIDE ON BEING CERTAIN OF VERIFYING 2 HOURS
OF GALE... SERVICE TOOK PRECEDENT...PREVENTING POTENTIAL MARINE
WEATHER RELATED INCIDENTS.

SEAS 4-5 FEET AT 4 PM...WINDS HAVE GUSTED 22-32 KT BUT AT LEAST
TEMPORARILY DIMINISHED. SEAS SHOULD INCREASE RAPIDLY LATE TODAY OR
THIS EVENING.

AFTER THE GALE WARNING EXPIRES: WSHIFT TO NW TOWARD MIDNIGHT WITH
BRIEF GUSTS 25-30 KT AND THEN WNW G20-30 KT SATURDAY WITH SE
SWELLS-SEAS SUBSIDING SLOWLY.

OUTLOOK...
GOING INTO SATURDAY NIGHT, SUB-SCA CONDITIONS ARE EXPECTED FOR THE
AREA WATERS AS AN AREA OF HIGH PRESSURE WILL BE BUILDING TOWARD THE
REGION. THIS HIGH PRESSURE ULTIMATELY BUILDS TO OUR NORTH OVER THE
NEW ENGLAND STATES DURING SUNDAY, AND WE EXPECT WINDS AND SEAS TO
REMAIN BELOW SCA LEVELS THROUGH THIS PERIOD. SOME WIND GUSTS AROUND
20 KNOTS ARE NOT OUT OF THE QUESTION, HOWEVER. AS THIS HIGH PRESSURE
SHIFTS MORE TOWARD THE CANADIAN MARITIMES ON MONDAY AND A WEAK
DISTURBANCE DEVELOPS ALONG THE SOUTHEAST SEABOARD, THE GRADIENT WILL
TIGHTEN ACROSS OUR WATERS WITH AN EASTERLY FLOW. WIND GUSTS AND SEAS
WILL LIKELY REACH INTO SCA CRITERIA LATE SUNDAY NIGHT INTO MONDAY
AND LAST THROUGH TUESDAY.

&&

.FIRE WEATHER...
WIND AND RH WILL MEET CRITERIA SATURDAY AFTERNOON BUT ONE HAS TO THINK
TONIGHTS RAIN WILL BE ENOUGH TO PREVENT THE NEED FOR AN SPS FOR INCREASED
FIRE DANGER IN NJ AND E PA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431-450>455.

&&

SYNOPSIS...KLINE
NEAR TERM...DRAG 417
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/KLINE 417
MARINE...DRAG/KLINE 417
FIRE WEATHER...417
Hazardous weather outlook, Apr 19, 4:05 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT FRI APR 19 2013

NJZ001-007>010-202015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
405 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING.
HEAVY RAINFALL CAN BE EXPECTED, ALONG WITH POSSIBLE THUNDERSTORMS,
AND COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING. GUSTY WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-055-061-062-202015-
CARBON-MONROE-LEHIGH-NORTHAMPTON-
405 PM EDT FRI APR 19 2013

...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING.
HEAVY RAINFALL CAN BE EXPECTED, ALONG WITH POSSIBLE THUNDERSTORMS,
AND COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING. GUSTY WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ070-103>106-202015-
DELAWARE-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
405 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING.
HEAVY RAINFALL CAN BE EXPECTED, ALONG WITH POSSIBLE THUNDERSTORMS,
AND COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING. GUSTY WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NEAR FREEZING OR FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ060-101-102-202015-
BERKS-WESTERN CHESTER-EASTERN CHESTER-
405 PM EDT FRI APR 19 2013

...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING.
HEAVY RAINFALL CAN BE EXPECTED, ALONG WITH POSSIBLE THUNDERSTORMS,
AND COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING. GUSTY WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NEAR FREEZING OR FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-NJZ012>027-PAZ071-202015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-PHILADELPHIA-
405 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED SOUTH WIND GUSTS TO 45 MPH POSSIBLE MID AND LATE THIS
AFTERNOON.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING.
HEAVY RAINFALL CAN BE EXPECTED, ALONG WITH POSSIBLE THUNDERSTORMS,
AND COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING. GUSTY WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT FOR SOME OF THE AREA.
MORE SHELTERED AREAS MAY APPROACH THE FREEZING MARK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-015-019-020-202015-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
405 PM EDT FRI APR 19 2013

...TORNADO WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

ISOLATED SOUTH WIND GUSTS TO 45 MPH POSSIBLE MID AND LATE THIS
AFTERNOON.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING.
HEAVY RAINFALL CAN BE EXPECTED, ALONG WITH POSSIBLE THUNDERSTORMS,
AND COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST CONDITIONS ARE POSSIBLE SATURDAY NIGHT FOR SOME OF THE AREA.
MORE SHELTERED AREAS MAY APPROACH THE FREEZING MARK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-202015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT FRI APR 19 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 19, 6:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT FRI APR 19 2013

PAZ054-055-060>062-101-102-200115-
BERKS PA-CARBON PA-EASTERN CHESTER PA-LEHIGH PA-MONROE PA-
NORTHAMPTON PA-WESTERN CHESTER PA-
620 PM EDT FRI APR 19 2013

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...CHESTER...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOOMSBURG
SOUTH THROUGH HARRISBURG. THIS LINE OF SHOWERS AND THUNDERSTORMS WAS
MOVING EAST AT AROUND 30 MPH AND WILL BEGIN AFFECTING EASTERN
PENNSYLVANIA AROUND 700 PM.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE
THROUGH. BRIEF HEAVY DOWNPOURS WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE
AREAS. CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 4058 7603 4074 7577 4092 7600 4100 7575
      4110 7576 4123 7554 4126 7513 4116 7515
      4109 7497 4098 7514 4085 7506 4075 7520
      4064 7520 4025 7570 4008 7543 3996 7548
      3974 7576 3974 7611 4014 7589 4050 7644

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:52 AM EDTGale WarningPHI13 hr
Apr 19, 7:45 PM EDTSevere Thunderstorm WarningPHICarbon45 min
Apr 19, 7:53 PM EDTSpecial Weather StatementPHIBucks, Delaware, Montgomery, Philadelphia3 hr
Apr 19, 7:13 PM EDTSpecial Weather StatementPHIKent, New Castle, Sussex3 hr
Apr 19, 7:29 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot61 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.